Patient :Hi, I currently have strep throat and just had my first dose of medication this morning. However before i took it, I had about two drops of blood in my urine. I took the medication, and then urinated another three times. The first time a little clot of blood came out, second time nothing, and third time another clot. Should I be concerned? I am not supposed to be getting my period for another 10 days. I am 21 years old. The only thing I am rally concerned about is that it could be something serious.
Symptoms: Sore throat, no pain or burning when urinating, one or two droplets of blood when i urinate.
Thank you for your question. Yes, this is a cause for concern. You possibly have a contracted a urinary tract infection. This would account for the blood in your urine. You may subsequently develop lower abdominal and pelvic pain, and discomfort while urinating. We recommend that you go to your doctor to be examined to determine if your current streptococcal pharyngitis (strep throat) antibiotics will also treat this possible UTI or you may need to take another antibiotic medication as well.
Thank you for consulting AskTheDoctor.com
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.